# SDR CA120903004

- Difficulty date: August 23, 2012
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Piper PA-42-720
- Engine: Pwa PT6A61
- Propeller: Hartzl HCB3TN3
- System (JASC): 7250 · Turbine Section
- Part: Turbine Blades
- Condition: Fractured
- Location: Engine
- Stage of operation: CL
- How discovered: O
- Nature of condition: R, A, J
- Precautionary procedure: A

## Discrepancy

(CAN) SHORTLY AFTER T/O, A LOUD NOISE WAS HEARD AND ENGINE TORQUE DROPPED TO ZERO ACCOMPANIED WITH FLAMES COMING OUT OF THE EXHAUST.  THE ENGINE WAS SECURED AND THE CREW RETURNED TO THE DEPARTURE POINT WHERE AN UNEVENTFUL SINGLE ENGINE LANDING WAS ACCOMPLISHED.  POST FLIGHT INSPECTION REVEALED FRACTURED POWER TURBINE BLADES. THE ENGINE WILL BE SENT TO MFG FOR INVESTIGATION AND REPAIRS.
